Ventricular tachycardia and torsades de pointes complicating pentamidine therapy of pneumocystis carinii pneumonia in the acquired immunodeficiency syndrome Academic Article Article uri icon

Overview

MeSH Major

  • Birth Injuries
  • Brachial Plexus
  • Microsurgery
  • Paralysis
  • Replantation
  • Vascular Surgical Procedures

abstract

  • Torsades de pointes is a polymorphic ventricular tachycardia (VT) that occurs in the setting of acquired or idiopathic QT-interval prolongation and may be facilitated by nutritional deficiency1 and electrolyte abnormalities.2 Four reports have associated the occurrence of this arrhythmia in patients with the acquired immunodeficiency syndrome and Pneumocystis carinii pneumonia with QT-interval prolongation related to the use of pentamidine isethionate.3-6 We have recently seen 4 patients who developed torsades de pointes or monomorphic VT during the course of pentamidine treatment for P. carinii pneumonia and a description of them follows. © 1990.

publication date

  • October 1990

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1016/0002-9149(90)90380-J

PubMed ID

  • 2220597

Additional Document Info

start page

  • 888

end page

  • 9

volume

  • 66

number

  • 10